Alert archive / North Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 9, NWS Raleigh, NC

June 11, 2008Forsyth County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 11, 2008, 10:50 PM EDT for Forsyth County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2008, 10:50 PM EDT (02:50 UTC)
Expired
Jun 12, 2008, 1:16 AM EDT
In force
2 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Forsyth County, NC

The radar

The Roanoke radar (KFCX), 94 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2008-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2008-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1720 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 120251
FFWRAH
NCC067-120545-
/O.NEW.KRAH.FF.W.0009.080612T0250Z-080612T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1050 PM EDT WED JUN 11 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 145 AM EDT

* AT 1046 PM EDT... DOPPLER RADAR DETECTED NEARLY STATIONARY         
  THUNDERSTORMS WITH VERY HEAVY RAIN OVER CENTRAL FORSYTH COUNTY.    
  DOPPLER RADAR ESTIMATES THAT AS MUCH AS 3 TO 4 INCHES OF RAIN HAS  
  ALREADY FALLEN AND AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE DUE TO  
  THE SLOW MOVEMENT OF THE THUNDERSTORMS.

* LOCATIONS THREATENED WITH FLOODING INCLUDE WINSTON-SALEM.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY ROADS AND
INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD THREATENING MOTORISTS.
WHEN ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.

LAT...LON 3623 8020 3610 8024 3610 8039 3622 8038

$$

JFB
2 follow-up statements
000 
WGUS72 KRAH 120328
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1123 PM EDT WED JUN 11 2008

NCC067-120545-
/O.CON.KRAH.FF.W.0009.000000T0000Z-080612T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-
1123 PM EDT WED JUN 11 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR
CENTRAL FORSYTH COUNTY...

AT 1120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE STATIONARY THUNDERSTORMS OVER CENTRAL FORSYTH COUNTY. 
DOPPLER RADAR ESTIMATES THAT UP TO FOUR INCHES OF RAIN HAS OCCURRED 
IN NORTHWEST WINSTON-SALEM AND BETWEEN PFAFFTOWN AND STANLEYVILLE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTHERN 
WINSTON-SALEM...PFAFFTOWN...AND STANLEYVILLE.

ADDITIONAL RAINFALL AMOUNTS OF ONE INCH IS POSSIBLE IN THE WARNED 
AREA.

UP TO THREE TO FOUR INCHES OF RAIN CAN CAUSE SERIOUS FLOODING OF 
LOW LYING AREAS IN AND AROUND WINSTON SALEM. ROADS AND RESIDENCES 
ALONG MILL CREEK...MONARCAS CREEK...AND MUDDY CREEK WILL LIKELY 
EXPERIENCE FLOODING ON THE NORTHWEST SIDE OF WINSTON-SALEM. GRASSY 
CREEK IN NORTHWEST WINSTON-SALEM WILL ALSO CAUSE FLOODING OF LOW 
LYING AREAS. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3623 8020 3610 8024 3610 8039 3622 8038
TIME...MOT...LOC 0323Z 180DEG 0KT 3616 8030

$$

JFB
000 
WGUS72 KRAH 120516
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
105 AM EDT THU JUN 12 2008

NCC067-120515-
/O.CAN.KRAH.FF.W.0009.000000T0000Z-080612T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-
105 AM EDT THU JUN 12 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL FORSYTH
COUNTY...

THE STATIONARY STORMS THAT LEAD TO THE ISSUANCE OF THE FLASH FLOOD 
WARNING HAVE NOW MOVED NORTH OF THE AREA. 

DOPPLER RADAR ESTIMATES INDICATED THAT AS MUCH AS 3 TO 4 INCHES OF 
RAIN HAD FALLEN OVER NORTHERN WINSTON-SALEM...PFAFFTOWN...AND 
STANLEYVILLE. RESIDENTS IN THESE AREAS AND SURROUNDING COMMUNITIES 
SHOULD REMAIN ALERT TO THE POSSIBILITY OF RISING WATER ON NEARBY 
CREEKS AND STREAMS.

IF YOU ENCOUNTER FLOODED ROADS... REMEMBER FLOOD WATERS ARE USUALLY 
DEEPER THAN THEY APPEAR. MAKE THE SMART CHOICE...TURN AROUND...DONT 
DROWN.

LAT...LON 3623 8020 3610 8024 3610 8039 3622 8038
TIME...MOT...LOC 0505Z 180DEG 0KT 3616 8030

$$
RHJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 9:50 PM EDT, 1 hour earlier.

Area forecast discussion, Jun 11, 9:50 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
950 PM EDT WED JUN 11 2008

.SYNOPSIS...A SURFACE TROUGH WILL LINGER OVER THE AREA
OVERNIGHT...DISSIPATING OVER THE AREA ON THURSDAY. HIGH PRESSURE
WILL MOVE EAST OFF THE MID-ATLANTIC COAST ON FRIDAY AND PERSIST OVER
THE ATLANTIC WATERS THROUGH SATURDAY. A COLD FRONT WILL APPROACH THE
AREA FROM THE WEST ON SUNDAY.
&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 950 PM...
STRONG TO SEVERE CONVECTION DEVELOPED EARLIER THIS AFTERNOON IN THE
HEART OF THE SURFACE THETA-E RIDGE AND ALONG MAXIMIZED INSTABILITY
FEATURING MIXED LAYER CAPES OF 2500-3000 J/KG...INVOF THE STALLED
SURFACE BOUNDARY. A WELL DEFINED WESTWARD PROPAGATING OUTFLOW
BOUNDARY SPAWNED MULTICELLULAR SEVERE STORMS FROM AS FAR NORTH AS
WILSON COUNTY...TO AS FAR SOUTHWEST AS SCOTLAND COUNTY. THE
STRONGEST STORM OF THE DAY...BY FAR...WAS THE MONSTER STORM THAT
DEVELOPED ALONG THE ROBESON/SCOTLAND COUNTY LINE...WITH VISIBLE
SATELLITE IMAGERY SHOWING AN IMPRESSIVE/CLASSIC OVERSHOOTING TOP.
TREES WERE DOWN ALL ACROSS THE SOUTHERN HALF OF THE COUNTY...WITH
EASTERN LAURINBURG HIT THE HARDEST...AS WIDESPREAD POWER OUTAGES
CONTINUED IN THE AREA. GOLF BALL SIZE HAIL WAS ALSO REPORTED
BY THE COUNTY 911 CENTER.

STABILIZATION OF THE BOUNDARY LAYER HAS SINCE RESULTED IN
DIMINISHING CONVECTIVE TRENDS. WHILE THE DECAYING THE BOUNDARY WILL
SUPPLY SURFACE CONFLUENCE...PWATS ARE ONLY 1.3 TO 1.4 ACROSS THE
AREA....SO DONT EXPECT CONVECTION TO LINGER MUCH PASS THE MIDNIGHT
HOUR. WILL REMOVE POPS BY 06Z.

OF GREATEST CONCERN IS THE POTENTIAL FOR SOME MVFR TO IFR VISIBILITY
RESTRICTIONS OVERNIGHT FROM THE SMOKE PLUME ASSOCIATED WITH THE
WILD FIRE WEST OF MANTEO. PRIOR TO THE DEVELOPMENT OF THE STRONG
CONVECTION...COUNTY EMERGENCY OFFICIALS REPORTED REDUCED VISIBILITY
RESTRICTIONS BETWEEN 1 TO 2 MILES ACROSS THE COASTAL PLAIN
REGION...APPROXIMATELY NORTH OF INTERSTATE 40 AND EAST OF INTERSTATE
95. ADDITIONALLY...NAM HYSPLIT MODEL RUN SHOWS THE SMOKE PLUME
REACHING THE RALEIGH METRO LATER DURING THE PREDAWN HOURS. WHILE THE
RECENT STORMINESS AND RAIN HAS IMPROVED THE VISIBILITY
RESTRICTIONS...THE LIGHT EASTERLY WINDS AND MODEL NEAR SURFACE
INVERSION MAY BRING ANOTHER PERIOD OF REDUCE VISIBILITIES DURING THE
PREDAWN HOURS.

CURRENT GRIDS HAVE A MENTION OF PATCHY SMOKE...FROM ROCKY
MOUNT/GOLDSBORO...WEST TO WAKE COUNTY. WILL LEAVE THIS ALONE FOR NOW
AND LET MIDNIGHT SHIFT RE-EXAMINE THE CONDITIONS OVERNIGHT.
LOWS TONIGHT UPPER 60S TO LOWER 70S.

LOW LEVEL DRYNESS WILL AGAIN WORK AGAINST CONVECTION THURSDAY.
CONDITIONS LOOK SIMILAR TO TODAY WITH SOME INSTABILITY... AND WEAK
CONVERGENCE IN THE WEST. RAIN CHANCES WILL AGAIN BE QUITE SMALL
MAINLY MID TO LATE AFTERNOON. THE COOLEST DAY IN SOME TIME THURSDAY
WITH HIGH TEMPERATURES ONLY FIVE DEGREES ABOVE NORMAL...NEAR 90.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
AS OF 145 PM TUESDAY...

THURSDAY NIGHT THROUGH FRIDAY NIGHT: A HIGH AMPLITUDE MID LEVEL
RIDGE... 590 DECAMETERS AT H5 CENTERED OVER NC... WILL AMPLIFY ALONG
THE EAST COAST DURING THIS PERIOD. MEANWHILE... HIGH PRESSURE AT THE
SURFACE WILL NOSE SOUTHWESTWARD INTO OUR REGION FROM OFF THE MID
ATLANTIC COAST.

CLOUDS MAY BE MORE PREVALENT IN THE WESTERN THIRD OF OUR FORECAST
AREA THURSDAY NIGHT... WHERE LOW-MID LEVEL FLOW WILL BE
SOUTHEASTERLY ON THE BACK SIDE OF THE H7 ANTICYCLONE. THESE CLOUDS
COULD SERVE TO HOLD LOW TEMPERATURES IN THE UPPER 60S IN THE WEST
AND SOUTHWEST... RANGING TO LOWER/MIDDLE 60S IN THE COASTAL PLAIN
(WHERE THE PROXIMITY OF THE SURFACE HIGH SHOULD ALLOW WINDS TO GO
CALM UNDER MOSTLY CLEAR SKIES). AS AN ASIDE... THE HYSPLIT RUN OFF
BOTH THE 12 NAM/WRF AND GFS MAINTAIN OVER CENTRAL NC THE SMOKE
PLUME FROM THE LARGE EVANS ROAD FIRE IN EASTERN NC... EVEN INTO
THURSDAY NIGHT. THIS SMOKE SHOULD LOWER WITH THE ONSET OF
NOCTURNAL COOLING AND ASSOCIATED INVERSION... AND COULD REDUCE
VISIBILITIES AND CAUSE A CONTINUED SMELL OF SMOKE IN THE AIR...
ESPECIALLY IN THE COASTAL PLAIN.

THERE MAY BE A FEW SHOWERS OR STORMS INVOF UPSLOPE AREAS FROM
CHARLOTTE TO HICKORY FRIDAY AFTERNOON... ALONG THE AXIS OF A LOW
LEVEL THETA-E RIDGE AND WHERE SUBSIDENCE WARMING IS LESS PREVALENT
ON THE WEST SIDE OF THE AMPLIFYING MID LEVEL RIDGE. HOWEVER... WARM
AND DRY MID-LEVELS (AND RESULTANT WEAK MID-LEVEL (H85-5) LAPSE RATES
(5.5 C/KM)) BENEATH AND EAST OF THE OVERHEAD RIDGE AXIS... AND AN
ABSENCE OF ANY DISCERNIBLE FORCING MECHANISMS... SHOULD SUPPRESS
DEEP MOIST CONVECTION OVER OUR FORECAST AREA. PARTLY TO MOSTLY
SUNNY... WITH HIGHS 89 TO 92.

SATURDAY: THE DEEP LAYER CLOSED LOW CURRENTLY OVER THE NORTHWEST
CONUS IS FORECAST TO LIFT NORTHEASTWARD INTO CENTRAL CANADA BY
SATURDAY. THE TRAILING MID LEVEL TROUGH (WELL TO OUR NW) WILL
PROPEL A SLOW MOVING SURFACE COLD FRONT TOWARD THE APPALACHIANS
LATE SATURDAY AFTERNOON. EXPECT A FEW SHOWERS OR STORMS TO DEVELOP
IN A PRE- FRONTAL LEE TROUGH OVER THE FOOTHILLS... WHICH MAY THEN
PROPAGATE EASTWARD INTO THE WESTERN PIEDMONT LATE SATURDAY. DRY
ELSEWHERE... AS ANY SEA BREEZE CONVECTION SHOULD BE VERY ISOLATED.
TEMPERATURES SHOULD CLIMB A DEGREE OR TWO WARMER RELATIVE TO
FRIDAY... AS SOUTHWEST SURFACE FLOW DEVELOPS OVER THE REGION.
HIGHS GENERALLY 90 TO 94 UNDER MOSTLY SUNNY SKIES... LIKELY THE
WARMEST OF THE NEXT SEVEN DAYS. -MWS

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 215 PM TUESDAY...

SATURDAY NIGHT AND SUNDAY: THE SURFACE TO H85 FRONT IS FORECAST
TO MOVE INTO CENTRAL NC LATER SATURDAY NIGHT AND DIFFUSE OVER OUR
AREA SUNDAY. THIS MAY SUPPORT AN ISOLATED SHOWER OR STORM
OVERNIGHT... BUT UNFAVORABLE DIURNAL TIMING SHOULD LIMIT
COVERAGE. LOWS IN THE MID 60S NW TO AROUND 70 SE. A BETTER CHANCE
OF CONVECTION WILL EXIST WITH THE APPROACH OF A SECONDARY
SHORTWAVE TROUGH ALOFT SUNDAY AFTERNOON... ESPECIALLY OVER THE
SOUTHEASTERN HALF OF THE CWA IF MODELS ARE CORRECT IN THEIR
PLACEMENT OF THE DIFFUSING BOUNDARY AND LINGERING CONVERGENCE
THERE. A 10 TO 15 METER DROP IN LOW LEVEL THICKNESSES FROM
SATURDAY (MOST NOTABLE FROM THE TRIANGLE NORTHWESTWARD) AND A
HIGHER PROBABILITY OF CLOUDS AND PRECIPITATION SHOULD RESULT IN
HIGHS 3 TO 5 DEGREES COOLER THAN SATURDAY... GENERALLY 87 TO 91
DEGREES.

SUNDAY NIGHT AND MONDAY: BROAD SURFACE TROUGHING LINGERS
OVER OUR REGION SUNDAY NIGHT THROUGH MONDAY... WHILE MID/UPPER
HEIGHTS AND TEMPERATURES DECREASE OVER OUR REGION IN ASSOCIATION
WITH A NEGATIVE HEIGHT ANOMALY CENTERED SOUTH OF HUDSON BAY. THIS
MAY PROMOTE A DIURNAL THUNDERSTORM OR TWO MONDAY AFTERNOON. LOWS
65 TO 70. HIGHS AROUND 90.

MONDAY NIGHT THROUGH WEDNESDAY: ANOTHER COLD FRONT... PROPELLED BY A
NORTHERN STREAM SHORTWAVE ROTATING AROUND THE BASE OF THE
AFOREMENTIONED NEGATIVE HEIGHT ANOMALY... IS FORECAST TO MOVE ACROSS
CENTRAL NC MONDAY NIGHT OR TUESDAY. THE TIMING OF THE FRONTAL
PASSAGE WILL ULTIMATELY DETERMINE PRECIPITATION CHANCES AND POSSIBLE
SEVERE POTENTIAL... GREATEST IF THE FRONT AND ATTENDANT UPPER
FORCING ARRIVE NEAR PEAK HEATING TUESDAY. REGARDLESS... NOTICEABLY
COOLER AND LESS HUMID AIR IS EXPECTED TO MOVE INTO OUR REGION BEHIND
THE FRONT BY TUESDAY NIGHT AND WEDNESDAY. LOW TEMPERATURES 65 TO
70 TUESDAY MORNING... WITH LOWER TO MIDDLE 60S POSSIBLE BY
WEDNESDAY MORNING. HIGHS 85 TO 90 TUESDAY... THEN MIDDLE 80S
WEDNESDAY.  -MWS

&&

.AVIATION /00Z WEDNESDAY THROUGH MONDAY/...
AS OF 800 PM WEDNESDAY...
CONVECTION WILL SOON DIMINISH WITH LOSS OF STRONG DIURNAL HEATING.

OF GREATEST CONCERN IS THE POTENTIAL FOR SOME MVFR TO IFR VISIBILITY
RESTRICTIONS OVERNIGHT FROM THE SMOKE PLUME ASSOCIATED WITH THE
WILD FIRE WEST OF MANTEO. PRIOR TO THE DEVELOPMENT OF THE STRONG
CONVECTION...COUNTY EMERGENCY OFFICIALS REPORTED REDUCED VISIBILITY
RESTRICTIONS BETWEEN 1 TO 2 MILES ACROSS THE COASTAL PLAIN
REGION...NORTH OF INTERSTATE 40 AND EAST OF INTERSTATE 95.
ADDITIONALLY...NAM HYSPLIT MODEL RUN SHOWS THE SMOKE PLUME REACHING
THE RALEIGH METRO LATER DURING THE PREDAWN HOURS...WITH MODELS
SHOWING A SHARP INVERSION QUICKLY DEVELOPING AFTER SUNSET.
WILL FORECAST IFR VISIBILITY RESTRICTIONS AT KRWI...CLOSER TO THE
SOURCE FIRE REGION...WITH MVFR VISIBILITY RESTRICTIONS AT KRDU.

EXPECT TO SEE A HEALTHY DIURNAL CU FIELD THURSDAY AFTERNOON WITH
GOOD 5 TO 10 KT EASTERLY BREEZE. CONVECTION SHOULD REMAIN CONFINED
ALONG THE EASTERN SLOPES OF THE HIGHER ELEVATION...WITH SMOKE
PARTICULATES PRODUCING HAZY CONDITIONS.

GENERALLY VFR CEILINGS AND VISIBILITIES EXPECTED THURSDAY AFTERNOON
THROUGH MIDNIGHT SATURDAY NIGHT. LATE SATURDAY NIGHT INTO SUNDAY MAY
BE THE BEST CHANCE MVFR CEILINGS AND VISIBILITIES IN SHOWERS OR
THUNDERSTORMS SINCE EARLY JUNE.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DJF
NEAR TERM...CBL/JFB/RLH
SHORT TERM...MWS
LONG TERM...MWS
AVIATION...CBL
Hazardous weather outlook, Jun 11, 4:23 AM EDT, 18 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
423 AM EDT WED JUN 11 2008

NCZ007>011-021>028-038>043-073>078-083>086-088-089-120900-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
423 AM EDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A MOIST AND MODERATELY UNSTABLE AIR MASS WILL SUPPORT THE
DEVELOPMENT OF SCATTERED THUNDERSTORMS THIS AFTERNOON THROUGH THE
EARLY EVENING HOURS. WHILE WIDESPREAD SEVERE STORMS ARE NOT
ANTICIPATED...A FEW STRONG OR BRIEFLY SEVERE STORMS MAY
OCCUR...PRODUCING ISOLATED DAMAGING WIND GUSTS AND OR HAIL TO THE
SIZE OF NICKELS.

ANY STORMS THAT DEVELOP WILL BE ACCOMPANIED BY WIND GUSTS UP TO
40 MPH...FREQUENT LIGHTNING STRIKES AND VERY HEAVY DOWNPOURS.
SINCE THE WINDS ALOFT ARE FAIRLY LIGHT...THE STORMS WILL NOT MOVE
VERY FAST. THIS MAY LEAD TO BRIEF FLOODING OF STREETS AND POOR
DRAINAGE AREAS WHERE THE STRONGER STORMS OCCUR.

FINALLY...HIGH TEMPERATURES THIS AFTERNOON ARE EXPECTED TO REACH
THE LOWER AND MIDDLE 90S...A FEW DEGREES COOLER COMPARED TO THE
PAST FEW DAYS. THESE HOT TEMPERATURES COMBINED WITH THE HUMIDITY
WILL YIELD HEAT INDEX VALUES CLOSE TO 100 DEGREES ACROSS THE
SOUTHERN PIEDMONT...SANDHILLS AND THE SOUTHERN COASTAL PLAIN.

DUE TO THE PROLONG HEAT WAVE WE HAVE BEEN EXPERIENCING...YOUR
BODYS ABILITY TO COMBAT THE AFFECTS OF THE INTENSE HEAT MAY HAVE
BEEN WEAKENED. YOU SHOULD CONTINUE TO PRACTICE METHODS TO PREVENT
YOUR BODY FROM OVERHEATING SUCH AS STAY OUT OF THE SUNSHINE AS
MUCH AS POSSIBLE...DRINKING PLENTY OF FLUIDS...AND SPEND AS MUCH
TIME AS POSSIBLE IN AN AIR CONDITIONED BUILDING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THE STORMS THIS AFTERNOON AND
THIS EVENING.

In the hours before

Special weather statement, Jun 11, 8:11 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
811 PM EDT WED JUN 11 2008

NCZ075-120045-
MOORE-
811 PM EDT WED JUN 11 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS MOORE COUNTY THROUGH 845 PM
EDT...

AT 811 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ABERDEEN...OR ABOUT OVER SOUTHERN PINES...MOVING WEST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PINEBLUFF...
PINEHURST.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

JFB
Local storm report, Jun 11, 8:43 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
843 PM EDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     1 SSE NEWTON GROVE      35.24N 78.35W
06/11/2008                   SAMPSON            NC   LAW ENFORCEMENT

            TREES DOWN ON A POWER LINE JUST SOUTH OF TOWN.

0515 PM     HAIL             NEWTON GROVE            35.25N 78.36W
06/11/2008  E1.00 INCH       SAMPSON            NC   LAW ENFORCEMENT

0620 PM     HAIL             ROSEBORO                34.95N 78.51W
06/11/2008  E1.00 INCH       SAMPSON            NC   LAW ENFORCEMENT

0643 PM     HAIL             PINE LEVEL              35.51N 78.25W
06/11/2008  E0.75 INCH       JOHNSTON           NC   LAW ENFORCEMENT

            REPORTED TO JOHNSTON COUNTY SHERIFF FROM OFF-DUTY
            FIREMAN.

0655 PM     HAIL             4 S SIMS                35.70N 78.06W
06/11/2008  E1.00 INCH       WILSON             NC   PUBLIC

            PUBLIC REPORT OF DIME SIZE TO QUARTER SIZE HAIL.

0730 PM     HAIL             LAURINBURG              34.77N 79.47W
06/11/2008  E1.75 INCH       SCOTLAND           NC   LAW ENFORCEMENT

            FROM SCOTLAND COUNTY 911.

0730 PM     TSTM WND DMG     LAURINBURG              34.77N 79.47W
06/11/2008                   SCOTLAND           NC   LAW ENFORCEMENT

            REPORTED FROM SCOTLAND 911. POWER LINES AND OAK TREES
            DOWNED ALL ACROSS THE COUNTY.

&&

RAH
Special weather statement, Jun 11, 8:48 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
848 PM EDT WED JUN 11 2008

NCZ075-120115-
MOORE-
848 PM EDT WED JUN 11 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS MOORE COUNTY THROUGH 915 PM
EDT...

AT 848 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CARTHAGE...MOVING WEST AT 9 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL CENTRAL MOORE
COUNTY

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

JFB
Special weather statement, Jun 11, 8:50 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
850 PM EDT WED JUN 11 2008

NCZ083-120130-
ANSON-
850 PM EDT WED JUN 11 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS ANSON COUNTY THROUGH 930 PM
EDT...

AT 850 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MORVEN...OR ABOUT 7 MILES SOUTHEAST OF WADESBORO...MOVING NORTHWEST
AT 11 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LILESVILLE...
WADESBORO.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING.

JFB
Special weather statement, Jun 11, 9:48 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
948 PM EDT WED JUN 11 2008

NCZ021-120230-
FORSYTH-
948 PM EDT WED JUN 11 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH COUNTY THROUGH 1030
PM EDT...

AT 948 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PFAFFTOWN...OR ABOUT OVER WINSTON-SALEM...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...STANLEYVILLE...AND...
RURAL HALL...WALKERTOWN.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

JFB
Local storm report, Jun 11, 10:39 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1039 PM EDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     TSTM WND DMG     1 E LAURINBURG          34.77N 79.45W
06/11/2008                   SCOTLAND           NC   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS THE AREA. SOME OF THE TREES
            FELL DOWN ON POWER LINES RESULTING IN WIDESPREAD POWER
            OUTAGES.

&&

RAH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:17 PM EDTAreal Flood AdvisoryRAHRichmond118 min
Jun 11, 9:10 PM EDTSevere Thunderstorm WarningRAHWayne33 min
Jun 12, 12:23 PM EDTDense Smoke AdvisoryRAHAlamance, Chatham, Cumberland, Durham, Edgecombe, Franklin and 14 more20 hr

Nearby

Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.